MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302890
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.Medical device expiration date: na.There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 9095979.Medical device expiration date: na.Device manufacture date: 05apr2019.Medical device lot #: 0204983.Medical device expiration date: na.Device manufacture date: 22jul2020.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd needle 30ga 7/8in bsg clear hub the needle cannula broke.There was no report of patient impact.The following information was provided by the initial reporter:   it was reported by the consumer broken cannula.- cannula is broken.
 
Additional Manufacturer Narrative
H6: investigation: it was reported the cannula was broken.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a needle assembly with no packaging blister or plastic shield.The needle has been bent about seventy-five degrees and is out of the plastic needle hub.No other defects or imperfections were observed.A device history record review was completed for provided material number 302890, lot numbers 9095979, 0204983 and 0015341.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the physical sample analysis a probable root cause could not be offered.
 
Event or Problem Description
It was reported while using bd needle 30ga 7/8in bsg clear hub the needle cannula broke.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the consumer broken cannula.Cannula is broken.

Brand Name
BD NEEDLE 30GA 7/8IN BSG CLEAR HUB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14365375
Report Number1911916-2022-00251
Device Sequence Number5622079
Product Code FMI
UDI-Device Identifier00382903028900
UDI-Public00382903028900
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302890
Device Lot Number0015341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown